Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 250, NWS Atlanta, GA

June 27, 2001Jefferson County, Johnson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2001, 3:52 PM EDT for Jefferson County, Johnson County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2001, 3:52 PM EDT (19:52 UTC)
Expired
Jun 27, 2001, 4:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jefferson County, GA, Johnson County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 271953
SVRATL

GAC163-167-272030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
  EASTERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 9 MILES SOUTHEAST OF WADLEY TO 5
  MILES SOUTHWEST OF KITE...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...WADLEY AND
  KITE.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY
AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3300 8229 3281 8256 3254 8267 3259 8256
          3266 8249 3276 8246 3278 8241 3280 8242
          3284 8230

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:05 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 27, 1:05 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EDT WED JUN 27 2001

CURRENT. DESTABILIZING EXTREME NORTH, WHERE SATELLITE SHOWS
DEVELOPMENT TAKING PLACE. FOR PRESENT WILL HANDLE WITH NOWS AND SWAS
IF NEEDED. SEE SWOMCD.

MODELS. CONTINUE PREVIOUS SOLUTION AND AL SIMILAR. HOWEVER, POPS
UPPED DRAMATICALLY THURSDAY. APPEARS WARM FRONT OVER RUNNING
PATTERN. AVN MORE EMPHASIS ON TROPICAL EASTERLY WAVE OVER NORTH
FLORIDA. AVN  COMBINED IT WITH DEEPENING SURFACE SYSTEM OVER LOWER
MS VALLEY TO GIVE INCREASED POPS THURSDAY.

SURFACE. WHILE BERMUDA HIGH RIDGE HOLDS OVER THE EAST, MODELS NOW
KEEP SOME WEAKNESS MOVING OVER WEST GA INTO SATURDAY, WITH RIDGE
REBUILDING IN AND SINKING A LITTLE FURTHER SOUTH EARLY NEXT WEEK.
BACK DOOR FRONT SLINKS INTO GA BY TUE AND STALLS. THESE DEVELOPMENTS
NEW AND HENCE SUSPECT. NEXT DRIFT WILL BE TO INCREASE POPS FROM LAST
RUNS SINCE NOW HAVE SURFACE FEATURE TO FOCUS ON.

ALOFT. LOW OVER MID MS VALLEY CONTINUES VERY SLOW DRIFT TO W AND TO
WEAKEN. OVER WEEKEND TROF MOVES THRU NORTHERLY FLOW. THIS OPENS UP
LONG TROF INTO WHICH LOW MOVES SOUTH TO GULF. VORT ROTATES AROUND
LOW THRU, WHICH INDUCES SURFACE TROF OVER GA AND INCREASED POPS.

TEMPERATURES. VERY SLOW SMALL INCREASE IN THICKNESS THRU PERIOD.
THUS IF FULL SUN, TEMPERATURES SHOULD INCREASE A DEG OR SO. BUT WITH
INCREASED POPS/CLOUDS, SHOULD SEE LITTLE INCREASE.

ATL 67/85/68/84 3634  AHN 66/86/67/86 3624
RMG 65/88/65/86 3534  GVL 68/80/66/81 3736
CSG 68/89/69/86 2426  MCN 66/88/68/86 2534

.ATL...
GA...NONE.

OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC
OUR AREA YFORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS
AVAILABLE AT FLUS42 KFFC

In the hours before

Special weather statement, Jun 27, 11:00 AM EDT, 4 hours 52 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-272200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT WED JUN 27 2001

...ISOLATED SEVERE THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND EVENING...

.SYNOPSIS...
LOW PRESSURE ALOFT OVER THE MID U.S. WILL DRIFT WEST THROUGH
TONIGHT. SURFACE HIGH PRESSURE WILL CONTINUE ALONG THE EAST COAST
AND WESTERN ATLANTIC.

.PRIMARY HAZARD...
THE PRIMARY HAZARD WILL BE HAIL OF AN INCH OR LESS...AND DAMAGING
WINDS. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED WITH
THE STRONGER STORMS. THE MOST LIKELY AREA FOR SEVERE STORMS WILL BE
ALONG AND NORTH OF A LINE...FROM COLUMBUS TO MACON TO ATHENS...BUT
SEVERE STORMS WILL BE POSSIBLE ANYWHERE OVER NORTH AND CENTRAL
GEORGIA. THE MOSTLY LIKELY TIME FOR SEVERE WEATHER WILL BE LATE THIS
AFTERNOON AND EARLY EVENING.

.DISCUSSION...
ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE OVER THE AREA. THE AIRMASS
WILL BECOME UNSTABLE WITH LIFTED INDICES OF MINUS 3 TO MINUS 6...AND
CAPES OF 1000 TO 2500.

.FOR SPOTTERS...
SPOTTER GROUPS AND EMERGENCY MQANAGEMENT PERSONNEL...SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.
&&

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:04 PM EDTSevere Thunderstorm WarningFFCDawson, Hall26 min
Jun 27, 2:57 PM EDTSevere Thunderstorm WarningFFCJasper33 min
Jun 27, 3:30 PM EDTSevere Thunderstorm WarningFFCJasper, Putnam30 min
Jun 27, 4:00 PM EDTSevere Thunderstorm WarningFFCJasper, Putnam30 min
Jun 27, 4:30 PM EDTSevere Thunderstorm WarningFFCJefferson30 min
Jun 27, 7:16 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.